MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY 1MM MICROBIOLOGY BRUSH; PULMONARY MICROBIOLOGY BRUSHES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY 1MM MICROBIOLOGY BRUSH; PULMONARY MICROBIOLOGY BRUSHES
Catalog Number 130
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Corrected data- (b)(4).The used device was returned to conmed with original opened product packaging.Upon visual inspection, the device was noted to have two detached wire pieces.The device's thumb-ring guidewire was observed to be bent.Due to the condition of the received complaint device, the detachment point of the reported defect could not be evaluated or determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A two-year review of complaint history revealed no other similar complaints for this product family and failure mode.(b)(4).The clinical data report for this device states that, when used under the conditions and purposes intended by the manufacturer, the undesirable side effects, under normal conditions of use, are acceptable when weighed against the benefits to patients.The instructions for use advises the user of the following.Upon inspection prior to use, do not use if catheter or handles appear to be damaged.Inspect the catheter for any damage which may have occurred in transit.This device must be used only by or under the supervision of physicians trained in diagnostic bronchoscopy techniques.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed received a medwatch report submitted by the user facility.In this report, the user facility stated that post bronchoscopy procedure, the 130 microbiology brush's tip was noticed to be missing.Attempts were made to search for the detached tip on the patient and in the bronchial lavage, but the device's tip was not found.Upon multiple attempts to gather information, the reporter stated that no additional information regarding the patient status or procedure will be made available.The only information provided is the medwatch, which makes no mention/report of any procedural delays or patient injury.This report is raised on the basis of a reported malfunction, due to which, part of the device detached and it's location is unknown.

Brand Name
1MM MICROBIOLOGY BRUSH
Common Device Name
PULMONARY MICROBIOLOGY BRUSHES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua CP 11 36
MX  CP 1136
MDR Report Key7434372
Report Number3007305485-2018-00046
Device Sequence Number11097799
Product Code BTG
UDI-Device Identifier00653405052343
UDI-Public(01)00653405052343(17)220926(30)1(10)201709274
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K820771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/26/2022
Device Catalogue Number130
Device Lot Number201709274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR